My 12 yr old son has been on risperdal for a year now for depression & anxiety . I wont to take him off because of new studies showing breast problems. I took him to dr last week because of a knot in his right breast, we passed it off as hormones because hes going through puberty. How do I slowly take him off of risperdal, he takes a half of 0.5 mg at night? Thank you, Concerned Mother
I can understand you're wanting to take him off of the Risperdal, but unless his anxiety has completely resolved, it may be best to switch it to a different class of antianxiety medication such as an SSRI.
Typically this is done by gradually increasing the one medication from a low dose while tapering the other medication until it is discontinued.
So - it would be best to do this under the guidance of a doctor who knows your son and can help if there are discontinuation symptoms (by going back up on a dose and tapering more slowly).
Hope I have answered your query. Let me know if I can assist you further.
Dr. Bonnie Berger-Durnbaugh, General & Family Physician
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]